As with any medication, it is possible to take too much Pravachol. Symptoms of an overdose will vary from person to person (depending on how much of the drug was taken), but may include liver damage, kidney failure, and serious breakdown of muscle. If the overdose of Pravachol was recent, healthcare providers may "pump the stomach" or induce vomiting. Treatment may also involve supportive care.
Can You Overdose on Pravachol?
Pravachol® (pravastatin sodium) is a prescription cholesterol medication. It is not exactly clear what to expect from a Pravachol overdose. The specific effects of an overdose are likely to vary, depending on a number of factors, such as the Pravachol dosage and whether it was taken with any other medications or substances.
Symptoms of a Pravachol Overdose
Nor is it clear what symptoms to expect from an overdose of Pravachol. However, it is reasonable to expect that an overdose would be likely to cause any of the usual Pravachol side effects. Among the more serious problems that could occur include:
- Liver damage
- Kidney failure
- Serious breakdown of muscle (known as rhabdomyolysis).
Treatment for an OverdoseIf the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Pravachol overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Pravachol.